| Model Number |
30219 |
| Medical Device Problem Code |
False Negative Result (1225)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event
Malfunction
Event or Problem Description
A customer from the (b)(6) notified biomérieux of false negative patient results in association with the vidas® measles igg assay.Vidas measles igg (msg) is an automated qualitative test for use on the instruments of the vidas family, for the detection of igg antibodies to measles (rubeola) virus in human serum using the elfa technique (enzyme linked fluorescent assay).Once the assay is completed, results are analyzed automatically by the computer.Fluorescence is measured twice in the reagent strip's reading cuvette for each sample tested.The first reading is a background reading of the substrate cuvette before the spr is introduced into the substrate.The second reading is taken after incubating the substrate with the enzyme remaining on the interior of the spr.The rfv (relative fluorescence value) is calculated by subtracting the background reading from the final result.This calculation appears on the result sheet.A test value is generated for each sample by forming a ratio from the rfv of the sample to that of a standard.Test values from patient and control samples are compared to a set of thresholds stored in the computer representing a low measles antibody titer.The following table shows the thresholds and the interpreted results: test value interpretation.< 0.50 negative.>= 0.50 to < 0.70 equivocal.> 0.70 positive.On the (b)(6) 2019, a customer in the (b)(6) reported to biomérieux that they have obtained false negative results associated with the vidas measles igg assay (ref 30219, lot 1007432430).The customer reported that two methods of testing were performed: · with vidas: negative result (msg value not provided).· with roche cobas instrument:: equivocal result (msg value not provided).There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any patient's state of health.No details regarding patient treatment or outcome were provided by the customer.This event has been reviewed for vigilance reporting in accordance with 21 cfr 803, concerning medical device reporting.Biomérieux internal sop 016510, section measles states "the vidas measles igg test is, by the detection of anti-measles antibodies, only one of the elements determining the immune status of a patient.The presence of anti-measles antibodies indicates an earlier contact with the virus but does not exclude the possibility of infection.Quantitative tests performed on sera from convalescent or in acute phase should be used to diagnose a recent infection.Moreover, the results of this test must be interpreted in the light of the clinical context.Due to the use of the vidas measles igg product, the severity of producing a false result for the patient is considered serious." this review determined that the event meets the criteria for reporting as a malfunction.A biomérieux internal investigation will be initiated.
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united kingdom regarding false negative patient results in association with the vidas® measles igg assay (ref# 30219, lot# 1007432430).A biomérieux internal investigation has been completed with the following results: complaint trending analysis the only complaint for sensitivity issue on vidas measles igg batch # 1007432430/ 200512-0 is the one from this customer.Only two (2) complaints for sensitivity issue on vidas measles igg batches 1007326210/ 200320-0 and 1007432430/ 200512-0.These two (2) complaints are the ones from this customer.There is neither capa nor non conformity linked to the object of this issue.Analysis of control charts: analysis of five (5) internal sample from activity panel was carried out on eight (8) lots of vidas msg including the customer's lot: 1007432430 / 200512-0.Vidas msg lot 200512-0 has a trend to give higher results compared to other lots.Tests performed internally: on internal samples: five (5) positive samples with a positive target were selected according to their weak indexes and two (2) of them had a target just above the positive threshold.They were tested on vidas measles igg batche mentioned by the customer 1007432430 / 200512-0 from retain kits.The five (5) samples were within their acceptable range; no global evolution was observed over time.On customer's samples: the negative results observed by the customer on the vidas measles igg batch mentioned by the customer were reproduced.According to the investigation conducted by the industrialization and support team, including tests performed on additional samples from internal biobank, there is no reconsideration of the between lot variability of vidas measles igg assay ref.30219 which is still in accordance with the precision profile of vidas measles parameter.Conclusion: although the negative results were reproduced on some samples (e.G customer's samples) and some differences of test values were observed, there is no reconsideration of vidas measles igg assay performances.According to all the data issued during the both investigations, there is no reconsideration of any vidas measles igg lot.Moreover, no uprising trend of complaints was observed on this lot mentioned by the customer.Consequently, and in accordance with the information mentioned above, vidas measles igg lot 1007432430 / 200512-0 was still within specifications.